Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 9:04 PM CDT for Lincoln County, Nebraska. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 9:04 PM CDT (02:04 UTC)
- Expired
- Jul 3, 2007, 10:00 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:26 PM CDT | HAIL 0.88 | Hershey, NE | NICKEL SIZE HAIL STONES |
| Jul 3, 9:30 PM CDT | HAIL 1.75 | 4 Wsw Hershey, NE | |
| Jul 3, 9:35 PM CDT | HAIL 1.75 | 3 S North Platte, NE | GOLF BALL SIZE HAIL NEAR LAKE MALONEY. |
| Jul 3, 9:44 PM CDT | HAIL 0.75 | 3 S North Platte, NE | PENNY SIZE HAIL STONES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040204 SVRLBF NEC111-040300- /O.NEW.KLBF.SV.W.0264.070704T0204Z-070704T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... * UNTIL 1000 PM CDT * AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF NORTH PLATTE TO 6 MILES WEST OF SUTHERLAND...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF STAPLETON TO 24 MILES WEST OF NORTH PLATTE...AND MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SUTHERLAND BY 920 PM CDT... SUTHERLAND RESERVOIR STATE RECREATION AREA AND HERSHEY BY 935 PM CDT... NORTH PLATTE BY 1000 PM CDT... LAT...LON 4137 10027 4137 10123 4103 10122 4110 10026 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 040226 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 926 PM CDT TUE JUL 3 2007 NEC111-040300- /O.CON.KLBF.SV.W.0264.000000T0000Z-070704T0300Z/ LINCOLN NE- 926 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN LINCOLN COUNTY... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF HIGHWAY 83 MILE MARKER 100 TO SUTHERLAND RESERVOIR STATE RECREATION AREA...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF ARNOLD TO 21 MILES WEST OF NORTH PLATTE...MOVING SOUTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL LINCOLN COUNTY AT 940 PM CDT RURAL EASTERN LINCOLN COUNTY AT 950 PM CDT LAT...LON 4137 10027 4137 10123 4103 10122 4110 10026 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 3, 3:50 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE JUL 3 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST NEBRASKA TO A LOW OVER SOUTHERN CO. && .DISCUSSION... WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW. TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED WITH LOWS IN THE 50S AND 60S && .AVIATION... AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED. WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071. && POWER/JWS
Hazardous weather outlook, Jul 3, 3:21 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE JUL 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO PRODUCE THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE HAIL AND DAMAGING WINDS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jul 3, 9:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 6 SSE ENDERS 40.36N 101.48W
07/03/2007 E1.75 INCH CHASE NE PUBLIC
A FEW GOLFBALL SIZED HAIL STONES.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 58 min |
| Jul 3, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jul 3, 9:23 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 67 min |
| Jul 3, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jul 3, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 53 min |
| Jul 3, 10:40 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 65 min |
| Jul 3, 11:04 PM CDT | Flash Flood Warning | LBF | Lincoln, Perkins | 3 hr |
| Jul 3, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.